Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 170, NWS Wilmington, OH

November 6, 2005Darke County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Nov 6, 2005, 3:51 AM EST for Darke County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2005, 3:51 AM EST (08:51 UTC)
Expired
Nov 6, 2005, 4:30 AM EST
In force
39 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Darke County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:30 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:35 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 6, 2:35 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
235 AM EST SUN NOV 6 2005

.SHORT TERM (TODAY THROUGH TUESDAY)...
LINE OF THUNDERSTORMS PUSHING QUICKLY EAST ACROSS INDIANA AND SHOULD
PUSH THROUGH OUR FA THROUGH REMAINDER OF MORNING. WITH 40 TO 50 KNOT
WINDS AT 850 MB...POTENTIAL FOR SEVERE GUSTS WILL EXIST WITH STORMS.
WILL ALSO ISSUE A WIND ADVISORY ACROSS THE NORTHERN HALF OF FA FOR
TODAY AS GRADIENT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO AROUND 45
MPH WILL BE POSSIBLE IN CAA BEHIND FRONT. DRY AIRMASS MOVES IN
FAIRLY QUICKLY BEHIND FRONT SO WILL ALLOW FOR CLEARING SKIES
TONIGHT. NAM AND GFS BOTH INDICATING DEVELOPING ISENTROPIC LIFT
ACROSS AREA LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY SO WILL GO
WITH A LOW CHANCE POP FOR NOW. MODELS ALSO HINTING AT A LITTLE BIT
OF INSTABILITY BUT WILL HOLD OFF ON MENTION OF THUNDER AT THIS TIME
GIVEN THE TIME OF YEAR.
&&

.PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 1239 AM EST SUN NOV 6 2005

AVIATION (06Z-06Z)...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER
NORTHERN ILLINOIS THIS MORNING. ASSOCIATED COLD FRONT WAS TRAILING
FROM WESTERN ILLINOIS SOUTHWEST INTO NORTHERN TEXAS. RADAR SHOWS LINE
OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD FRONT EDGING INTO
EASTERN ILLINOIS. HAVE SLIGHTLY ADJUSTED TIMING OF LINE..WITH LINE
REACHING WESTERN SITES AROUND 11Z AND EASTERN SITES AROUND 13Z.
CONDITIONS WILL REMAIN VFR EXPECT ALONG THE FRONT. WINDS WILL BE
GUSTY THROUGH MOST OF THE FORECAST PERIOD. AS HIGH PRESSURE BUILDS
IN BEHIND THE FRONT AND THE GRADIENT RELAXES...WINDS WILL DECREASE
LATE IN THE PERIOD.
RLG

(ISSUED 253 PM EST SAT NOV 5 2005)

LONG TERM (TUESDAY THROUGH SATURDAY)...
00Z MODELS BEGIN THE PERIOD IN PRETTY GOOD AGREEMENT...THEN DIVEREGE
BY DAY 7.  FCST STARTS WITH WRMFNT JUST N OR THE AREA. BOTH GFS AND
NAM ARE SHOWING QPF IN VICINITY OF THE FRONT AT 12Z TUE.  LIFT WORKS
NORTH DURING THE DAY...PULLING THE PCPN NORTH OF THE FA BY TUE
EVENING.

COLD FRONT THAT SWINGS THRU THE GREAT LAKES ON WED...SEEMS TO BE
SLOWING DOWN.  DELAYED FROPA AND BEST POPS UNTIL LATE WED INTO WED
NGT.

GFS THEN BECOMES MORE AMPLIFIED WITH THE NRN STREAM WHILE THE ECMWF
IS LESS PHASED.  FOLLOWED HPC MDER WHICH FAVORED THE NCEP ENS MEAN
PATTERN.  THUS DID NOT GO AS COLD AS GFS AND INSTEAD BUILT IN SFC
HIGH PRESSURE RATHER THAN A COLD NW FLOW ON THE BACKSIDE...WHICH
WOULD BRING INSTABILITY SHOWERS.

WENT WARMER THAN GUIDANCE TUE/WED...THEN AGAIN FRI AND SAT.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065 UNTIL
6 PM SUNDAY.
KY...NONE.
IN...WIND ADVISORY FOR INZ050-058-059 UNTIL 6 PM SUNDAY.
&&
Hazardous weather outlook, Nov 5, 3:22 PM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EST SAT NOV 5 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-062030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
322 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING COLD FRONT WILL SEE STRONG SOUTHERLY WINDS DEVELOP
AHEAD OF IT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THIS FRONT TONIGHT. THE STORMS THAT DEVELOP WILL LIKELY
RACE AHEAD OF THE FRONT DURING THE OVERNIGHT HOURS...PARTICLUARLY
ALONG AND WEST OF THE I-75 CORRIDOR. WINDS MAY GUST TO 40 AND 45
MPH DURING THE NIGHT. PEOPLE SHOULD BRING IN OR SECURE LOOSE
OBJECTS SUCH AS TRASH CANS OR LAWN FURNITURE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:52 AM ESTWind AdvisoryILNAuglaize, Champaign, Clark, Darke, Delaware, Fairfield and 14 more13 hr
Nov 6, 3:34 AM ESTSevere Thunderstorm WarningILNMercer41 min
Nov 6, 5:19 AM ESTTornado WarningILNDarke, Preble26 min
Nov 6, 5:44 AM ESTTornado WarningILNMiami16 min
Nov 6, 6:02 AM ESTSevere Thunderstorm WarningILNDarke43 min
Nov 6, 6:33 AM ESTSevere Thunderstorm WarningILNShelby42 min
Nov 6, 6:45 AM ESTSevere Thunderstorm WarningILNDarke, Miami60 min
Nov 6, 7:02 AM ESTTornado WarningILNBrown28 min
Nov 6, 7:21 AM ESTSevere Thunderstorm WarningILNLogan39 min
Nov 6, 7:25 AM ESTSevere Thunderstorm WarningILNClermont35 min
Nov 6, 7:36 AM ESTSevere Thunderstorm WarningILNClinton, Warren39 min
Nov 6, 8:38 AM ESTSevere Thunderstorm WarningILNDelaware, Union30 min
Nov 6, 5:49 AM ESTSevere Thunderstorm WarningILNOwen26 min
Nov 6, 6:13 AM ESTSevere Thunderstorm WarningILNGrant47 min
Nov 6, 6:35 AM ESTSevere Thunderstorm WarningILNGrant40 min
Nov 6, 6:38 AM ESTTornado WarningILNPendleton9 min
Nov 6, 6:43 AM ESTTornado WarningILNBracken27 min
Nov 6, 3:39 AM ESTSevere Thunderstorm WarningILNWayne51 min
Nov 6, 4:07 AM ESTSevere Thunderstorm WarningILNFayette, Wayne38 min
Nov 6, 4:18 AM ESTSevere Thunderstorm WarningILNFranklin42 min
Nov 6, 4:50 AM ESTTornado WarningILNFayette25 min
Nov 6, 5:05 AM ESTTornado WarningILNFayette, Union, Wayne25 min
Nov 6, 5:32 AM ESTSevere Thunderstorm WarningILNFayette, Wayne43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.